Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 14, 2005, 2:14 AM CDT for Coleman County, Runnels County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 2:14 AM CDT (07:14 UTC)
- Expired
- May 14, 2005, 2:46 AM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coleman County, TX, Runnels County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 4014 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 140714 TORSJT TXC083-399-140800- /O.NEW.KSJT.TO.W.0019.050514T0714Z-050514T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 214 AM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS WEST CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 300 AM CDT * AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHEAST OF BENOIT...OR ABOUT 10 MILES NORTHEAST OF BALLINGER... MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... TALPA BY 225 AM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3203 9955 3189 9991 3158 9969 3170 9944 $$
2 follow-up statements
000 WWUS54 KSJT 140729 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 228 AM CDT SAT MAY 14 2005 TXC083-399-140800- /O.CON.KSJT.TO.W.0019.000000T0000Z-050514T0800Z/ RUNNELS TX-COLEMAN TX- 228 AM CDT SAT MAY 14 2005 ...A TORNADO WARNING CONTINUES UNTIL 300 AM CDT FOR WEST CENTRAL COLEMAN AND EAST CENTRAL RUNNELS COUNTIES... AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TALPA...OR ABOUT 14 MILES EAST OF BALLINGER...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... RURAL ROUTE 503 ABOUT 7 MILES SOUTH OF VALERA AROUND 245 AM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3203 9955 3189 9991 3158 9969 3170 9944 $$
000 WWUS54 KSJT 140746 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 245 AM CDT SAT MAY 14 2005 TXC083-399-140755- /O.CAN.KSJT.TO.W.0019.000000T0000Z-050514T0800Z/ RUNNELS TX-COLEMAN TX- 245 AM CDT SAT MAY 14 2005 ...THE TORNADO WARNING FOR WEST CENTRAL COLEMAN AND EAST CENTRAL RUNNELS COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING OVER EAST CENTRAL RUNNELS AND WEST CENTRAL COLEMAN COUNTIES HAS WEAKENED. WITH THE THREAT OF A TORNADO DIMINISHED...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3203 9955 3189 9991 3158 9969 3170 9944 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 1:04 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 14, 1:04 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 104 AM CDT SAT MAY 14 2005 .UPDATE... HAVE UPDATED ZONES TO REMOVE TORNADO WATCH WHICH HAS EXPIRED. HAVE ALSO UPDATED POPS PER LATEST RADAR TRENDS FOR THE REMAINDER OF THE NIGHT. SEVERE POTENTIAL WILL CONTINUE FOR THE NEXT HOUR OR SO ESPECIALLY OVER PORTIONS OF NORTHEAST CONCHO VALLEY. && .PREV DISCUSSION... (ISSUED 1005 PM CDT FRI MAY 13 2005) UPDATE... DRYLINE EXTENDED FROM MIDLAND TO COLORADO CITY. AN OUTFLOW BOUNDARY WAS FROM HAMILIN TO JUST NORTH OF ABILENE TO WICHITA FALLS. LARGE SEVERE STORMS JUST NORTH OF STAMFORD AT 10 PM MOVING SOUTH AT 15 MPH TOWARD ABILENE...BUT MAY TAKE UNTIL 1130 PM TO MIDNIGHT TO REACH THE CITY. MAY SEE STORMS IN NOLAN COUNTY GO SEVERE WHEN OUTFLOW BOUNDARY MOVES THROUGH DURING NEXT COUPLE HOURS. NO CHANGES TO ZONES BUY STORMS MAY NOT REACH SOUTHERN SECTIONS OF CWA UNTIL LATE TONIGHT. PREV DISCUSSION... (ISSUED 631 PM CDT FRI MAY 13 2005) UPDATE... UPDATED FOR TORNADO WATCH 273 WHICH INCLUDES SAN ANGELO TO SABA...THEN NORTHWARD ACROSS ALL OF THE BIG COUNTRY. STORM WERE DEVELOPING SOUTH OF SWEETWATER AND MAY MOVE EASTWARD ALONG I-20 TOWARD ABILEN THE NEXT COUPLE HOURS. LARGE SUPERCELL IN KNOX COUNTY MAY AFFECT HASKELL OR THROCKMORTON 730 TO 8 PM TIME FRAME. LARGE DAMAGING HAIL LIKELY TO DEVELOP WITH THESE STORMS TONIGHT...WITH ISOLATED TORNADOES. PREV DISCUSSION... (ISSUED 301 PM CDT FRI MAY 13 2005) DISCUSSION... SCENARIO SHAPING UP FOR AN ACTIVE THUNDERSTORM SCENARIO LATER THIS EVENING AND TONIGHT IN OUR REGION. A SHARPENED DRYLINE HAS MIXED EASTWARD ACROSS WEST TX AND WAS APPROACHING AN IRAAN TO SNYDER LINE. DRYLINE EXTENDED UP TO A MESO-LOW EAST OF LUBBOCK. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR THE AREA JUST NORTH OF OUR COUNTIES INTO SOUTHWESTERN OKLAHOMA...WHERE THUNDERSTORM INITIATION IS IMMINENT. FARTHER SOUTH ALONG THE DRYLINE...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON/EARLY EVENING ALONG THE DRYLINE AS THE STRONGER PART OF THE CAP IS EVENTUALLY BROKEN. STORMS HAVE ALREADY DEVELOPED NEAR FORT STOCTON. EXPECT SCATTERED STORMS TO MOVE OFF THE DRYLINE AND AFFECT OUR AREA NORTHWEST OF AN ALBANY TO SAN ANGELO TO OZONA LINE THIS EVENING/ EARLY TONIGHT. GIVEN THE STRONG INSTABILITY AND SUFFICIENT VERTICAL SHEAR PROFILES...SOME OF THE STORMS COULD BE SEVERE. LATER TONIGHT THE EFFECTIVE COLD FRONTAL BOUNDARY WILL PUSH SOUTHWARD ACROSS THE RED RIVER AND INTO THE BIG COUNTRY. EXPECT ADDITIONAL STORM DEVELOPMENT ALONG AND AHEAD OF THIS FRONT. LOW-LEVEL JET AND 850 MILLIBAR THETA-E RIDGE SUPPORT HEAVY RAIN POTENTIAL WITH THE STORMS OVERNIGHT. CARRYING CHANCE POPS FOR MOST OF WEST CENTRAL TX SATURDAY...WITH THE BEST SHOWER/THUNDERSTORM COVERAGE SHIFTING SOUTHWESTWARD AS THE FRONT CONTINUES SOUTHWARD. THE NAM AND GFS MODELS STILL SHOW SOME DIFFERENCES LATE SATURDAY INTO SUNDAY. NAM TRYING TO BRIEFLY BRING IN DRIER AIR FROM THE NORTHEAST...BUT IS LESS AGGRESSIVE THAN IN PREVIOUS MODEL RUNS. WITH REMAINING MOISTURE AND POSSIBLY SOME LIFT WITH WEAK EMBEDDED SHORTWAVES ALOFT...KEEPING THE POPS GOING SATURDAY NIGHT INTO SUNDAY. STILL HAVE SOME UNCERTAINTY WITH TIMING...PLACEMENT AND STRENGTH OF THESE WAVES...SO LEANING TOWARD BEING CONSERVATIVE WITH THE POPS AT THIS TIME. THE RAIN CHANCE SHOULD DIMINISH EARLY NEXT WEEK. HEIGHT RISES ALOFT ARE PROGGED THROUGH MID-WEEK WITH UPPER RIDGE BUILDING ACROSS TX LATE NEXT WEEK. THIS PAINTS A DRY WEATHER SCENARIO WITH VERY WARM TEMPERATURES...AND HIGHS CLIMBING INTO THE 90S FOR THE LATTER HALF OF NEXT WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 99/15
Hazardous weather outlook, May 13, 2:20 PM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT FRI MAY 13 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-141920- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 220 PM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS...BUT A WARM LAYER OF AIR ALOFT HAS ACTED AS A CAP TO PREVENT THUNDERSTORM FORMATION SO FAR THIS AFTERNOON. AS TEMPERATURES CONTINUE TO CLIMB THIS AFTERNOON...THIS CAP IS EXPECTED TO WEAKEN AND EVENTUALLY BREAK...ALLOWING THUNDERSTORM DEVELOPMENT ALONG A SHARPENING DRYLINE FROM BIG LAKE TO SNYDER. OTHER STORMS WILL DEVELOP ALONG THE REMNANTS OF AN OLD OUTFLOW BOUNDARY FROM LUBBOCK TO WICHITA FALLS. ALL OF THESE STORMS WILL PUSH TO THE EAST AND NORTHEAST...LIKELY BRINGING THEM INTO THE WEST AND NORTHWEST SECTIONS OF WEST CENTRAL TEXAS. THE MOST LIKELY AREA TO SEE ANY OF THE SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF AN OZONA TO SAN ANGELO TO ABILENE LINE. GIVEN THE INSTABILITY PRESENT...ANY STORM THAT DOES DEVELOP WILL QUICKLY REACH SEVERE LEVELS...WITH VERY LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...THERE IS SUFFICIENT WIND SHEAR THROUGH THE ATMOSPHERE TO ALLOW FOR THE DEVELOPMENT OF A FEW ISOLATED TORNADOES...PARTICULARLY ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. LATE TONIGHT...THE STORMS MAY MERGE INTO A SQUALL LINE ALONG A COLD FRONT ACROSS THE NORTHWEST PORTIONS OF THE AREA. IF THIS LINE DOES DEVELOP...THEN IT WOULD BE EXPECTED TO MOVE SOUTHEAST ACROSS MUCH OF THE REMAINDER OF WEST CENTRAL TEXAS BY SUNRISE SATURDAY MORNING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS FROM THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ALTHOUGH COOLER CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY BEHIND THE WEAK FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL OF AT LEAST SCATTERED THUNDERSTORMS. AGAIN...THESE STORMS COULD BECOME QUITE STRONG...WITH A FEW PERHAPS BRIEFLY REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE THIS AFTERNOON AND INTO THE EVENING ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. SPOTTER ACTIVATION MAY BE REQUESTED FARTHER SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS EVENING. 07
In the hours before
Local storm report, May 13, 10:52 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 8 NE ANSON 32.84N 99.80W
05/13/2005 0.88 INCH JONES TX TRAINED SPOTTER
IN CORINTH
&&
04Local storm report, May 13, 11:27 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1127 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD STAMFORD 32.94N 99.80W
05/13/2005 JONES TX TRAINED SPOTTER
HIGHWAY 6 CLOSED WITH OVER 6 INCHES OF WATER. CREEK IN
TOWN AT BANKFULL AND RISING.
&&
04Local storm report, May 13, 11:28 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1128 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLASH FLOOD ANSON 32.76N 99.90W
05/13/2005 JONES TX TRAINED SPOTTER
WATER OVER ROADWAY IN ANSON
&&
04Local storm report, May 13, 11:34 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1134 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL WINGATE 32.04N 100.11W
05/13/2005 1.00 INCH RUNNELS TX TRAINED SPOTTER
&&
04Local storm report, May 14, 12:54 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1254 AM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HAIL PUMPHREY 32.04N 100.04W
05/14/2005 0.88 INCH RUNNELS TX LAW ENFORCEMENT
&&
DDEROCHELocal storm report, May 14, 2:03 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 AM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL WINTERS 31.97N 99.93W
05/14/2005 1.00 INCH RUNNELS TX EMERGENCY MNGR
&&
23/HUBERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:26 PM CDT | Tornado Warning | SJT | Haskell | 34 min |
| May 13, 7:54 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 36 min |
| May 13, 7:57 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 33 min |
| May 13, 8:31 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| May 13, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 47 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 30 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 37 min |
| May 13, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 31 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 31 min |
| May 13, 10:57 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
| May 13, 10:57 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 33 min |
| May 13, 11:10 PM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 2 hr |
| May 13, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 45 min |
| May 13, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 37 min |
| May 13, 11:29 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 46 min |
| May 13, 11:51 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 24 min |
| May 14, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 29 min |
| May 14, 12:24 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 36 min |
| May 14, 12:26 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| May 14, 12:47 AM CDT | Tornado Warning | SJT | Runnels, Taylor | 28 min |
| May 14, 1:14 AM CDT | Tornado Warning | SJT | Runnels | 31 min |
| May 14, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 31 min |
| May 14, 1:44 AM CDT | Tornado Warning | SJT | Runnels | 31 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.